Peripheral edema with Ca++ blocker - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-10-2013
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 2
Threads: 1
Thanked 1 Time in 1 Post
Reputation: 11
Drug Peripheral edema with Ca++ blocker

What is the fundamental mechanism underlying peripheral edema after Ca++ channel blocker administration, especially with drugs like Nifedipine/Amlodipine?

Firstaid 2013, pg. 279.

I've been looking for this answer for weeks! Already searched, and having trouble finding it.
Reply With Quote Quick reply to this message



  #2  
Old 07-11-2013
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 2
Threads: 1
Thanked 1 Time in 1 Post
Reputation: 11
Default

Found the answer, in case anyone is curious in the future. Please feel free to correct:

""The average capillary hydrostatic pressure is determined by arterial and venous pressures (PA and PV), and by the ratio of post-to-precapillary resistances (RV/RA). An increase in either arterial or venous pressure will increase capillary pressure; however, a given change in PA is only about one-fifth as effective in changing PC as the same absolute change in PV. Because venous resistance is relatively low, changes in PV are readily transmitted back to the capillary, and conversely, because arterial resistance is relatively high, changes in PA are poorly transmitted downstream to the capillary. Therefore, PC is much more influenced by changes in PV than by changes in PA. Furthermore, PC is increased by precapillary vasodilation (particularly by arteriolar dilation); precapillary vasoconstriction decreases PC. Venous constriction increases PC, whereas venous dilation decreases PC."
Reply With Quote Quick reply to this message
The above post was thanked by:
medicalbiology (07-12-2013)



Reply

Tags
Pharmacology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
beta blocker\glucagon dandaman486 USMLE Step 1 Forum 4 05-14-2015 05:10 AM
Alpha blocker for Glaucoma Mahir USMLE Step 1 Forum 6 01-06-2013 02:54 AM
ACEI or PDE5 blocker kenlee USMLE Step 1 Forum 5 02-26-2012 08:21 AM
B blocker hypoglycemia and hypokalemia 1TA2B USMLE Step 2 CK Forum 2 03-17-2011 03:57 PM
Use of calcium channel blocker in CHF step1an USMLE Step 1 Forum 9 08-19-2010 06:42 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)